Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 12, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood warning at Jun 25, 2021, 9:23 AM CDT for 5 counties in Missouri; Doniphan County, Kansas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 9:23 AM CDT (14:23 UTC)
- Expired
- Jun 25, 2021, 9:15 PM CDT
- In force
- 12 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Doniphan County, KS, Andrew County, MO, Buchanan County, MO, Clinton County, MO, DeKalb County, MO, Holt County, MO
The radar
The Topeka radar (KTWX), 146 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 2.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -476 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -236 m²/s²
- 0-3 km storm-relative helicity
- -188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
100
WGUS43 KEAX 251423
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
923 AM CDT Fri Jun 25 2021
KSC043-MOC003-021-049-063-087-260215-
/O.NEW.KEAX.FA.W.0012.210625T1423Z-210626T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Doniphan KS-Buchanan MO-Clinton MO-Holt MO-Andrew MO-DeKalb MO-
923 AM CDT Fri Jun 25 2021
The National Weather Service in Pleasant Hill has issued a
* Flood Warning for...
Doniphan County in northeastern Kansas...
Northern Buchanan County in northwestern Missouri...
Northern Clinton County in northwestern Missouri...
Southeastern Holt County in northwestern Missouri...
Andrew County in northwestern Missouri...
DeKalb County in northwestern Missouri...
* Until 915 PM CDT Friday.
* At 920 AM CDT, local law enforcement reported significant flooding
across a swath of very heavy rainfall in upwards of 6 to 10 inches
of rain. This includes several road closures and flooding in towns.
* Some locations that will experience flooding include...
St. Joseph, Cameron, Savannah, Wathena, Elwood, Mound City,
Maysville, Highland, Troy, Country Club Villa, Country Club,
Oregon, Stewartsville, Agency, Union Star, Osborn, Amazonia,
Clarksdale, Forest City and Fillmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4015 9543 4005 9460 4004 9459 4000 9421
3963 9421 3965 9519 3972 9534 4000 9534
4000 9531 4003 9535 4004 9542 4006 9542
4007 9539 4012 9539
$$
BlairWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 25, 6:37 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 25, 6:37 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
637 AM CDT Fri Jun 25 2021
.Discussion...
Issued at 327 AM CDT FRI JUN 25 2021
Key Points:
-Wet conditions are focus in the short term, with band of 4-10
inches of rainfall from Falls City Nebraska to Marshall MO.
-Additional showers and thunderstorms are expected over the next 48
hours. With very wet atmosphere and fairly deep warm cloud layer
depths, set up is nearly ideal to lead to heavy rainfall across the
area.
Detailed discussion...
Low level jet feeding into the central plains continuing to promote
shower and thunderstorm development across much of the area. Of
greatest concern is area from Falls City to just north of St
Joseph, where 6-10 inches of rainfall has fallen over the past day
and thunderstorms continue to train across the area. Of concern as
well is this bad that extends farther south and east towards
Marshall MO, which may be with additional heavy rain tonight. Models
suggest that the low level jet may try to reorient becoming more
westerly over time, potentially drawing drier air into the region
and allowing conditions to dry out a bit. With that said, have a
broad area of showers and thunderstorms moving out of central and
eastern Kansas towards the forecast area. Models are not handling
this area of convection well, so impacts with this system are
questionable at this point. With the increased cloud cover and
potential precipitation, have lowered forecast highs some fore
today.
There are some hints that areas south of I-70 may try to break out
today, heat out and destabilize. If these locations are able to
warm into the upper 80s, we will likely reach convective temperature
along with a renewed round of showers and thunderstorms. With
precipitable water values above two inches and off the charts in
terms of sounding climatology, is a good set up for additional heavy
rain. With southwest flow aloft, am concerned about the potential
for training storms through the afternoon and into the evening
hours. Thus, will maintain the flash flood watch for the entire
forecast area through Saturday morning.
30-40 knot low level jet is expected to develop tonight originating
in the open gulf drawing additional moisture into the region. Strong
mass convergence across central Missouri towards 00Z Saturday may
lead to additional precipitation, generally focused along and south
from near Princeton KS to Kirksville MO. Low level jet may try to
lift north through the night, but northwest flow wrapping around
weak low pressure in Iowa may limit how far north low level jet can
expand north.
Wet pattern continues into Saturday with southwest flow continuing
ahead of slow moving cold front approaching from the west. WPC has
continued to outline the area in Moderate to Slight category for day
one and two Excessive Rainfall Outlook respectively. Until the cold
front is able to work through the area on Saturday night, looks to
be quite wet. Can't entirely rule out an isolated severe storm or
two as well, with 0-6 km bulk shear values of 25-35 knots.
Have not adjusted forecast beyond Saturday with active weather in
the short term.
&&
.Aviation...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 629 AM CDT FRI JUN 25 2021
Showers and thunderstorms are currently shifting east of the TAF
sites into central Missouri. While can't rule out a shower,
chances look to be low through the morning hours. Potential for
additional development this afternoon into tonight again, with the
potential for heavy rainfall. Tried to focus thunderstorm mention
to most likely times.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Saturday morning for KSZ025-057-060-
102>105.
MO...Flash Flood Watch through Saturday morning for MOZ001>008-
011>017-020>025-028>033-037>040-043>046-053-054.
&&
Discussion...BT
Aviation...BTHazardous weather outlook, Jun 25, 6:43 AM CDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 643 AM CDT Fri Jun 25 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261145- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 643 AM CDT Fri Jun 25 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Rounds of thunderstorms are expected again today into tonight. Thunderstorms are expected to be most numerous after 3 pm today. Areas of heavy rainfall can be expected with thunderstorms that develop. A few of the stronger storms may produce hail to the size of half dollars and wind gusts up to 65 mph. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Locally heavy rainfall will once again be possible on Saturday. The area of greatest concern on Saturday is mainly south of I-70. A few of the stronger storms may produce gusty winds. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 25, 6:51 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
651 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HEAVY RAIN GALLATIN 39.91N 93.96W
06/25/2021 M4.80 INCH DAVIESS MO TRAINED SPOTTER
STORM TOTAL PRECIPITATION AS OF 640 AM.
&&
JLLocal storm report, Jun 25, 6:54 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HEAVY RAIN TRENTON 40.08N 93.62W
06/25/2021 M3.73 INCH GRUNDY MO CO-OP OBSERVER
&&
JLLocal storm report, Jun 25, 8:50 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
850 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM FLASH FLOOD POLO 39.56N 94.04W
06/25/2021 CALDWELL MO PUBLIC
SEWAGE TREATMENT PLANT FOR POLO IS FLOODED.
&&Local storm report, Jun 25, 9:00 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
900 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG 2 SE POTTER 39.40N 95.12W
06/25/2021 LEAVENWORTH KS EMERGENCY MNGR
30X40 BARN BLOWN DOWN. LARGE TREE LIMBS
(APPROX 12 IN. DIAMETER) SNAPPED. TIME
ESTIMATED.
&&Local storm report, Jun 25, 9:08 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
908 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND DMG 2 SE POTTER 39.40N 95.12W
06/25/2021 LEAVENWORTH KS EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
SE POTTER. 30X40 BARN BLOWN DOWN. LARGE TREE
LIMBS (APPROX 12 IN. DIAMETER) SNAPPED. TIME
ESTIMATED.
&&
BPLocal storm report, Jun 25, 9:20 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
920 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM HEAVY RAIN ELWOOD 39.76N 94.87W
06/25/2021 M10.50 INCH DONIPHAN KS FIRE DEPT/RESCUE
FIRE DEPARTMENT MEASURED 10.5 IN. IN RAIN
GAUGE OVER THE PAST 24 HOURS.
&&
BPThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:03 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 42 min |
| Jun 24, 7:17 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 43 min |
| Jun 24, 7:24 PM CDT | Special Weather Statement | EAX | Mercer | 51 min |
| Jun 24, 7:39 PM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry, Grundy, Harrison, Mercer and 1 more | 6 hr |
| Jun 24, 7:45 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry, Nodaway | 45 min |
| Jun 24, 7:55 PM CDT | Special Weather Statement | EAX | Andrew, DeKalb | 50 min |
| Jun 24, 8:12 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 2 more | 48 min |
| Jun 24, 8:14 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 24 min |
| Jun 24, 8:16 PM CDT | River Flood Warning | EAX | Chariton, Macon | 19 hr |
| Jun 24, 8:16 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 14 hr |
| Jun 24, 8:16 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 3 days |
| Jun 24, 8:16 PM CDT | River Flood Warning | EAX | Carroll, Chariton | 9 days |
| Jun 24, 8:27 PM CDT | Flash Flood Warning | EAX | Andrew, Buchanan, Holt | 16 hr |
| Jun 24, 8:37 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Holt | 38 min |
| Jun 24, 8:48 PM CDT | Flash Flood Warning | EAX | Mercer | 3 hr |
| Jun 24, 8:51 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, DeKalb, Grundy, Harrison, Linn and 4 more | 54 min |
| Jun 24, 9:00 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Caldwell, Clay, Clinton, DeKalb, Platte and 1 more | 60 min |
| Jun 24, 9:13 PM CDT | Tornado Warning | EAX | Grundy, Sullivan | 17 min |
| Jun 24, 9:29 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Caldwell, Carroll, Chariton, Daviess, Grundy and 7 more | 61 min |
| Jun 24, 9:33 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Caldwell, Carroll, Clay, Clinton, Jackson and 3 more | 57 min |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Cooper, Saline | 11 days |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Cooper | 60 hr |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Carroll | 8 days |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 71 hr |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 9 days |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Cooper, Howard | 10 days |
| Jun 24, 9:40 PM CDT | Tornado Warning | EAX | Putnam, Sullivan | 20 min |
| Jun 24, 9:58 PM CDT | Tornado Warning | EAX | Adair, Sullivan | 17 min |
| Jun 24, 10:18 PM CDT | Tornado Warning | EAX | Carroll, Lafayette, Saline | 27 min |
| Jun 24, 10:24 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Carroll, Chariton, Howard, Lafayette, Linn and 6 more | 51 min |
| Jun 24, 10:25 PM CDT | Areal Flood Advisory | EAX | Buchanan, Clay, Clinton, Platte | 3 hr |
| Jun 24, 10:43 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 32 min |
| Jun 24, 11:17 PM CDT | Special Weather Statement | EAX | Cooper, Howard, Randolph, Saline | 58 min |
| Jun 25, 12:57 AM CDT | Flash Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 10 hr |
| Jun 25, 1:17 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry, Grundy, Harrison, Mercer and 1 more | 12 hr |
| Jun 25, 1:28 AM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Cooper, Howard, Lafayette, Saline | 3 hr |
| Jun 25, 1:34 AM CDT | River Flood Warning | EAX | Clay, Ray | 34 hr |
| Jun 25, 1:59 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 63 hr |
| Jun 25, 2:02 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 27 hr |
| Jun 25, 2:03 AM CDT | River Flood Warning | EAX | Platte | 65 hr |
| Jun 25, 2:04 AM CDT | River Flood Warning | EAX | Platte | 27 hr |
| Jun 25, 2:07 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 4 days |
| Jun 25, 2:10 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 4 days |
| Jun 25, 2:11 AM CDT | Flash Flood Warning | EAX | Andrew, Holt, Nodaway | 10 hr |
| Jun 25, 2:13 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 8 days |
| Jun 25, 2:20 AM CDT | Areal Flood Warning | EAX | Atchison, Holt, Nodaway | 12 hr |
| Jun 25, 2:26 AM CDT | River Flood Warning | EAX | Atchison, Holt | 6 hr |
| Jun 25, 2:26 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 13 hr |
| Jun 25, 3:13 AM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Howard, Saline | 7 hr |
| Jun 25, 3:59 AM CDT | Special Weather Statement | EAX | Platte | 46 min |
| Jun 25, 4:21 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 39 min |
| Jun 25, 4:28 AM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Lafayette, Livingston, Ray, Saline | 4 hr |
| Jun 25, 4:46 AM CDT | Areal Flood Advisory | EAX | Clay, Clinton, Jackson, Platte, Ray | 3 hr |
| Jun 25, 4:55 AM CDT | Flash Flood Warning | EAX | Carroll, Lafayette, Ray, Saline | 6 hr |
| Jun 25, 5:24 AM CDT | Flash Flood Warning | EAX | Cooper, Howard | 5 hr |
| Jun 25, 7:25 AM CDT | Areal Flood Advisory | EAX | Cooper, Pettis, Saline | 4 hr |
| Jun 25, 8:13 AM CDT | Areal Flood Warning | EAX | Buchanan, Caldwell, Clay, Clinton, Platte, Ray | 3 hr |
| Jun 25, 8:40 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 8 days |
| Jun 25, 9:12 AM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Cooper, Daviess, Howard and 7 more | 4 days |
| Jun 25, 1:25 PM CDT | Areal Flood Warning | EAX | Buchanan, Clay, Clinton, Platte | 9 hr |
| Jun 25, 2:53 PM CDT | Special Weather Statement | EAX | Cass | 67 min |
| Jun 25, 3:42 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 33 min |
| Jun 25, 3:54 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 24 min |
| Jun 25, 3:59 PM CDT | Flash Flood Warning | EAX | Cass | 6 hr |
| Jun 25, 4:14 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 46 min |
| Jun 25, 4:22 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 38 min |
| Jun 25, 4:31 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 44 min |
| Jun 25, 4:52 PM CDT | Tornado Warning | EAX | Henry, Johnson | 23 min |
| Jun 25, 4:56 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 49 min |
| Jun 25, 4:57 PM CDT | Flash Flood Warning | EAX | Henry, Johnson | 6 hr |
| Jun 25, 5:06 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 39 min |
| Jun 25, 5:57 PM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry | 6 hr |
| Jun 25, 6:10 PM CDT | Flash Flood Warning | EAX | Cooper, Howard, Saline | 6 hr |
| Jun 25, 8:36 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 54 hr |
| Jun 25, 8:38 AM CDT | River Flood Warning | EAX | Leavenworth | 59 hr |
| Jun 25, 2:11 PM CDT | Special Weather Statement | EAX | Miami | 49 min |
| Jun 25, 3:21 PM CDT | Special Weather Statement | EAX | Johnson | 39 min |
| Jun 25, 4:40 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Linn, Miami | 35 min |
Nearby
Areal Flood Warnings in Missouri, 2021Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.